Glasgow Coma Scale
Eye, verbal and motor response, scored 3–15.
When to use it. Assessing and — more importantly — tracking impaired consciousness over time.
本页的医疗安全信息以英文显示。它尚未经过能阅读简体中文的临床医生审核,而依赖无人核验的译文并不安全。
0/ 15
Severe impairment
E0V0M0 = 0/15 — severe impairment. GCS ≤ 8 is the conventional threshold for a definitive airway — a decision made on the whole patient and their trajectory, not on the number alone. Always document the three components.
- Eye
- E0
- Verbal
- V0
- Motor
- M0
GCS = eye (1–4) + verbal (1–5) + motor (1–6), range 3–15
Limits of this score. Report the three components, not just the total: E3V3M5 and E4V1M6 both total 11 and mean entirely different things. Sedation, intubation, aphasia and intoxication all invalidate parts of the scale. A falling GCS matters more than any single reading.
Sources
- Teasdale G, Jennett B. Assessment of coma and impaired consciousness. Lancet. 1974.
Where this is written from. This site is written from Indian clinical practice. Drug availability and brand names, vaccination schedules, national health programmes and some reference cut-offs differ between countries — a schedule or a threshold that is standard here may not be standard where you are. If you are reading outside India, check anything on this page against your own country’s guidance before you act on it.
Educational use only — not medical advice. Never a substitute for clinical judgement.